MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Lower Back & Hip
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Erythema (1840); Superficial (First Degree) Burn (2685)
Date of Event 01/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On 13-jan-2022, a spontaneous report from the united states was received from a consumer via telephone regarding an (b)(6) male consumer who was using thermacare heatwraps back pain therapy l-xl 2ct.Medical history included a constant cough, hypertension, high cholesterol, and the consumer was a non-smoker.The consumer had no known allergies.Concomitant products included simvastatin for high cholesterol, an unspecified hypertension medication, and vitamin d.On (b)(6) 2022, the consumer topically applied a thermacare heatwraps back pain therapy l-xl 2ct (lot number: ga0104; expiration date: 31-jul-2024) to his lower back over his underwear for an unspecified indication.After 6 hours of application, the consumer found his skin had a red mark where his underwear was not covering his skin.He noted it was a burn across his lower back waistline.It was 12 inches across and red.The consumer did not express any pain or discomfort, but the reporter noted that he typically wouldn't complain even if any was present.The reporter thought that the his underwear may have shifted while he was wearing the heat wrap which caused direct contact with his skin.The consumer did not perform and did not seek out any treatment options for the events.As of on (b)(6) 2022, the consumer's redness had diminished some.No further information was provided.
 
Additional Manufacturer Narrative
The root cause cannot be identified.The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports " found his skin had a red mark where his underwear was not covering his skin.He noted it was a burn across his lower back waistline".The cause of the consumer stating he had "found his skin had a red mark where his underwear was not covering his skin.He noted it was a burn across his lower back waistline" is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of blisters or other skin irritations.This is an adverse event for a red mark/ burn; risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.

Brand Name
THERMACARE LOWER BACK & HIP 8HR L/XL 2CT
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer (Section G)
BRIDGES CONSUMER HEALTHCARE
811 broad street, suite 600
chattanooga TN 37402
Manufacturer Contact
scott hughes
811 broad street, suite 600
chattanooga, TN 37402
4237178579
MDR Report Key13498222
Report Number3007593958-2022-00001
Device Sequence Number11956901
Product Code IMD
UDI-Device Identifier00305733010037
UDI-Public00305733010037
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2024
Device Model NumberThermaCare HeatWraps - Lower Back & Hip
Device Lot NumberGA0104
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Initial Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SIMVASTATIN; UNSPECIFIED HYPERTENSION MEDICATION; VITAMIN D
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale
Patient Weight95 KG